Texas, 2015

Flash Flooding and Hail in Texas, April 16 to 18, 2015

April 16 to 18, 2015 · NWS SJT · 57 events in 18 counties and zones

Active jet stream disturbances interacted with the dryline and an unstable airmass across West Central Texas, resulting in several episodes of severe weather across the area. Although most of the storms produced large hail, there were a few reports of flash flooding and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Active jet stream disturbances interacted with the dryline and an unstable airmass across West Central Texas, resulting in several episodes of severe weather across the area. Although most of the storms produced large hail, there were a few reports of flash flooding and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 16, 10:24 AM CST, 20 minutes earlier.

Area forecast discussion, Apr 16, 10:24 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 AM CDT Thu Apr 16 2015

.UPDATE...
Scattered showers and thunderstorms have increased in coverage
across the area roughly southeast of a line from Eldorado to Coleman.
This may be associated with a weak embedded impulse in the
southwest flow aloft. An increase in strength is also occurring
as the storms move into an increasingly unstable environment.

The SPC Day1 Convective Outlook extended the Enhanced Risk for
severe storms southeast across the northern third of our area.
This is roughly along a weak, nearly stationary surface boundary
which extends from the Texas Pahnandle southeast across the Big
Country. Thunderstorms which develop to the northwest in the mid
to late afternoon could congeal into a Mesoscale Convective System
and propagate southeast along this boundary this evening.

The current forecast looks on track with PoPs and the severe
wording for this afternoon and early evening. Will monitor and
make further updates to the forecast as needed.

19

&&

.PREV DISCUSSION... /ISSUED 648 AM CDT Thu Apr 16 2015/

AVIATION...
/12Z TAFS/

Currently, all sites are VFR this morning, with a few showers
moving through areas near KSOA, KJCT, and KSJT. MVFR to IFR CIGS
are lurking just south and east of our forecast area, and are
expected to affect our region for at least a few hours this
morning, so we have included at least TEMPO groups for MVFR CIGS
at all sites this morning, with these CIGS expected to scatter out
during the mid to late morning time frame. Later today, scattered
showers and thunderstorms are expected to develop. It appears that
the KBBD and KABI are most likely to be affected so we have
included a VCTS at these two sites during the afternoon and
evening hours. With less confidence in storms affecting KJCT,
KSOA, and KSJT, have left the mention of thunder out for now, but
this can be added later. MVFR CIGS should return to at least
southern sites tonight. However, the coverage of CIGS across the
entire area will dependent on coverage and placement of any overnight
thunderstorm activity that is able to develop. 20

PREV DISCUSSION... /ISSUED 345 AM CDT Thu Apr 16 2015/

SHORT TERM...
(Today and Tonight)

Isolated to scattered showers and thunderstorms are affecting
areas mainly less than Interstate 10 as a shortwave embedded in
the subtropical jet stream moves across Mexico and south Texas.
This activity is expected to diminish over the next few hours.

Otherwise, a large upper level low continues to move into the
four corners area while becoming cut off from the main northern
jet stream across southern Canada. Low level southerly flow across
the area due to surface pressure falls to our west and northwest
has resulted in increased moisture, and this southerly flow will
continue through today. Along with clearing and warm temperatures,
this moisture will result in an unstable air mass (2000-3000 J/kg
CAPE) across the area today. A shortwave embedded in
southwesterly flow will move into the area today, interact with
this unstable air mass, and should result in scattered showers and
thunderstorms developing by this afternoon across the area,
especially east of a Sweetwater to Mason line. Although 0-6km
shear will only be in the 20 to 30 knot range, some of the storms
will likely be able to strengthen to severe levels due to the
unstable air mass. The main hazards will be large hail and
damaging wind gusts.

Tonight, additional development will be possible as the dryline
tightens up, and moves east into the area. The NAM and ECMWF are
slower moving the dryline east into the area than the GFS, which
would result in a later arrival of thunderstorms into our counties
if they develop. Considering these factors, there is less
confidence in the chances for precipitation, and will only go
with a chance for the overnight period as opposed to likely. With
more limited instability during the overnight period, and the
possibility that we may not even see activity until very late or
early Friday morning, will not mention severe wording for the
overnight.

20

LONG TERM...
(Friday through Wednesday)

An upper low will be over northern New Mexico Friday morning as a
dryline advances into the western CWA. The best chance of
thunderstorm activity will migrate east across the forecast area
Friday and Friday night as the upper low spins northward into
central Colorado and the dryline advances deeper into the CWA.
The upper low is expected to move east over the Central Plains on
Saturday with any thunderstorm activity over the forecast area
ending from west to east by late Saturday. Temperatures Friday
afternoon will be in the upper 70s over the forecast area under
cloudy and rainy skies. Afternoon highs will warm into the lower
80s on Saturday as skies begin to clear from the west. Morning
lows will be in the mid 50s. A cold front will push south through
the forecast area on Sunday keeping afternoon highs in the 70s,
below seasonal norms. Dry weather is on tap Sunday into Monday in
the wake of the departing upper low.

Models are showing periodic upper disturbances moving over a
stationary dryline positioned over far West Texas beginning late
Monday and continuing into mid-week. This scenario will keep a
slight chance of thunderstorms over the forecast area through
this time period. Afternoon highs will continue to be in the 70s
with a warm-up to seasonal normals beginning on Wednesday.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 79  59  78  57  81 /  60  50  50  30  30
San Angelo 	 81  59  79  56  83 /  50  50  50  20  20
Junction 	 81  62  79  58  83 /  50  50  60  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 16, 3:34 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CDT THU APR 16 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-170945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
434 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH THE MAIN HAZARDS BEING LARGE
HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY ACROSS
MOST OF THE AREA. SOME OF THESE STORMS MAY ALSO BECOME SEVERE WITH
THE MAIN HAZARDS BEING LARGE HAIL...DAMAGING WINDS...AND DEADLY
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

In the hours before

Special weather statement, Apr 16, 6:01 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 AM CDT THU APR 16 2015

TXZ072-161245-
TOM GREEN TX-
701 AM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT FOR TOM
GREEN COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS TO 55 MPH

AT 658 AM CDT...A DISSIPATING THUNDERSTORM WAS LOCATED 3 MILES SOUTH
OF TWIN BUTTES RESERVOIR...MOVING NORTHEAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO SAN
  ANGELO STATE PARK...O.C. FISHER RESERVOIR...TWIN BUTTES
  RESERVOIR...LAKE NASWORTHY...GOODFELLOW AIR FORCE BASE...WALL...
  TANKERSLEY...SAN ANGELO AND KNICKERBOCKER.

LAT...LON 3161 10044 3138 10021 3120 10058 3136 10069
TIME...MOT...LOC 1201Z 238DEG 29KT 3133 10054
Special weather statement, Apr 16, 10:11 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 AM CDT THU APR 16 2015

TXZ064>066-071>073-076>078-139-140-154-155-168>170-161800-
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...SONORA...COLEMAN...BROWNWOOD...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
1111 AM CDT THU APR 16 2015

...THUNDERSTORMS INCREASING IN COVERAGE AND STRENGTH LATE THIS MORNING...

AT 11 AM...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS
ACROSS THE AREA SOUTHEAST OF A LINE FROM ELDORADO TO COLEMAN. THE STORMS
WERE MOVING NORTHEAST AT 25 MPH AND WERE INCREASING IN COVERAGE AND
STRENGTH. A FEW OF THESE STORMS COULD PRODUCE HAIL AND FREQUENT
LIGHTNING. BRIEF VERY HEAVY RAINFALL COULD CAUSE PONDING OF WATER ON
ROADS OR MINOR STREET FLOODING. THE STORMS ARE EXPECTED TO CONTINUE
INTO AT LEAST THE EARLY AFTERNOON HOURS.
Special weather statement, Apr 16, 10:36 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1136 AM CDT THU APR 16 2015

TXZ168>170-161715-
KIMBLE TX-MASON TX-MENARD TX-
1136 AM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT FOR
KIMBLE...MASON AND MENARD COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND SMALL HAIL

AT 1131 AM CDT...A BAND OF STRONG THUNDERSTORMS WAS OVER NORTHEASTERN
KIMBLE COUNTY. THE STRONGEST STORM WITHIN THIS BAND WAS LOCATED 2
MILES WEST OF YATES CROSSING...OR ABOUT 10 MILES NORTHEAST OF
JUNCTION... AND WAS MOVING NORTHEAST AT 30 MPH.

DIME TO NICKEL SIZE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN
WILL ACCOMPANY THESE STORMS...ALONG WITH WIND GUSTS TO 40 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  A FEW WEAK BRANCHES BROKEN...
  AN ISOLATED POWER OUTAGE POSSIBLE...
  HAZARDOUS DRIVING CONDITIONS WITH PONDING OF WATER ON ROADS...

THE STRONG THUNDERSTORMS WILL BE NEAR...
  LONDON BY 1145 AM CDT
  SALINE BY 1150 AM CDT
  US-377 NEAR THE KIMBLE-MENARD COUNTY LINE BY 1155 AM CDT
  ERNA BY NOON CDT
  STREETER BY 1210 PM CDT

LAT...LON 3093 9944 3085 9921 3072 9903 3044 9954
      3058 9978
TIME...MOT...LOC 1633Z 223DEG 26KT 3059 9963

The radar

The San Angelo radar (KSJT), 141 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

46 hail, 6 thunderstorm wind, 4 flash flood, 1 funnel cloud. Local standard time, as filed.

Hail, Mason

When
April 16, 10:44 AM CST to 10:49 AM CST
Where
Mason County, Mason
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.730, -99.220

Thunderstorm Wind, San Saba

When
April 16, 12:03 PM CST to 12:07 PM CST
Where
San Saba County, 13.46 mi SSW of Algerita
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.040, -98.920

The San Saba Emergency Manager reported several tree limbs down, which were 5 feet in length.

Hail, Kimble

When
April 16, 1:57 PM CST to 2:01 PM CST
Where
Kimble County, 0.91 mi NW of Roosevelt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.490, -100.060

Hail, Kimble

When
April 16, 2:03 PM CST to 2:07 PM CST
Where
Kimble County, 0.91 mi NW of Roosevelt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.490, -100.060

Hail, Coke

When
April 16, 3:09 PM CST to 3:13 PM CST
Where
Coke County, 0.69 mi N of Bronte
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.890, -100.300

Hail, Fisher

When
April 16, 3:56 PM CST to 4:00 PM CST
Where
Fisher County, Roby
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.750, -100.380

Thunderstorm Wind, Fisher

When
April 16, 3:59 PM CST to 4:02 PM CST
Where
Fisher County, 1.16 mi W of Roby
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.750, -100.400

The Texas Department of Public Safety reported 60 mph winds near Roby.

Hail, Nolan

When
April 16, 4:03 PM CST to 4:07 PM CST
Where
Nolan County, 1.5 mi NNW of Roscoe
Measured
1 in hail
Reported by
Public
Coordinates
32.450, -100.540

Hail, Nolan

When
April 16, 4:20 PM CST to 4:24 PM CST
Where
Nolan County, 0.58 mi W of Sweetwater
Measured
0.88 in hail
Reported by
Public
Coordinates
32.470, -100.410

Hail, Concho

When
April 16, 4:22 PM CST to 4:25 PM CST
Where
Concho County, 1.18 mi E of Lowake
Measured
1 in hail
Reported by
Public
Coordinates
31.570, -100.060

Hail, Nolan

When
April 16, 4:29 PM CST to 4:33 PM CST
Where
Nolan County, 2.15 mi NNW of Roscoe
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.460, -100.540

Hail, Runnels

When
April 16, 4:38 PM CST to 4:42 PM CST
Where
Runnels County, Rowena
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.650, -100.050

Hail, Jones

When
April 16, 4:40 PM CST to 4:44 PM CST
Where
Jones County, 1.35 mi WSW of Stamford
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.940, -99.800

Hail, Tom Green

When
April 16, 4:43 PM CST to 4:47 PM CST
Where
Tom Green County, 1.37 mi ENE of Goodfellow Afb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.440, -100.380

Hail, Jones

When
April 16, 4:44 PM CST to 4:49 PM CST
Where
Jones County, 1.35 mi WSW of Stamford
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
32.940, -99.800

Hail, Concho

When
April 16, 4:45 PM CST to 4:49 PM CST
Where
Concho County, 9.45 mi W of Eden
Measured
1 in hail
Reported by
NWS Employee
Coordinates
31.220, -100.010

Hail, Runnels

When
April 16, 5:03 PM CST to 5:07 PM CST
Where
Runnels County, 4.9 mi WNW of Ballinger
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.770, -100.030

Hail, Runnels

When
April 16, 5:15 PM CST to 5:19 PM CST
Where
Runnels County, 1.17 mi E of Winters
Measured
1 in hail
Reported by
Public
Coordinates
31.970, -99.930

Hail, Haskell

When
April 16, 5:18 PM CST to 5:22 PM CST
Where
Haskell County, 6.33 mi S of Haskell
Measured
1 in hail
Reported by
Public
Coordinates
33.080, -99.770

Hail, Taylor

When
April 16, 6:26 PM CST to 6:30 PM CST
Where
Taylor County, Tye
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.450, -99.870

Hail, Fisher

When
April 16, 6:30 PM CST to 6:34 PM CST
Where
Fisher County, 3.45 mi S of Roby
Measured
1.75 in hail
Reported by
Public
Coordinates
32.700, -100.380

Hail, Fisher

When
April 16, 6:40 PM CST to 6:44 PM CST
Where
Fisher County, Roby
Measured
2 in hail
Reported by
Public
Coordinates
32.750, -100.380

Hail, Tom Green

When
April 17, 10:25 AM CST to 10:29 AM CST
Where
Tom Green County, 2.73 mi ENE of Wall
Measured
1 in hail
Reported by
Public
Coordinates
31.390, -100.280

Hail, Tom Green

When
April 17, 10:27 AM CST to 10:31 AM CST
Where
Tom Green County, 0.59 mi E of (Sjt)mathis Fld San
Measured
1 in hail
Reported by
NWS Employee
Coordinates
31.370, -100.490

Thunderstorm Wind, Tom Green

When
April 17, 10:29 AM CST to 10:32 AM CST
Where
Tom Green County, 1.82 mi SW of San Angelo
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.450, -100.450

A trained spotter estimated a 58 mph wind gust at Halstead Road near Loop 306 in east San Angelo.

Hail, Tom Green

When
April 17, 10:55 AM CST to 10:59 AM CST
Where
Tom Green County, 3.14 mi NE of San Angelo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.500, -100.390

Nickel to dime size hail was reported by a trained spotter at the Goodyear Proving Grounds.

Flash Flood, Tom Green

When
April 17, 11:16 AM CST to 11:20 AM CST
Where
Tom Green County, 2.29 mi SE of San Angelo Res to 2.24 mi WSW of San Angelo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.461, -100.468

Law enforcement reported a high water rescue in San Angelo at a low water crossing.

Hail, Shackelford

When
April 17, 11:35 AM CST to 11:39 AM CST
Where
Shackelford County, 12.25 mi NNW of Acampo
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.890, -99.490

Funnel Cloud, Shackelford

When
April 17, 11:50 AM CST to 11:54 AM CST
Where
Shackelford County, 11.43 mi NNW of Acampo
Reported by
Storm Chaser
Coordinates
32.880, -99.480

Hail, Taylor

When
April 17, 12:09 PM CST to 12:13 PM CST
Where
Taylor County, 1.36 mi ENE of View
Measured
1.75 in hail
Reported by
Public
Coordinates
32.360, -99.860

Hail, Taylor

When
April 17, 12:12 PM CST to 12:15 PM CST
Where
Taylor County, 0.69 mi S of Wylie
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.370, -99.770

Flash Flood, Taylor

When
April 17, 12:18 PM CST to 2:18 PM CST
Where
Taylor County, 2.05 mi SW of Abilene to 2.23 mi SW of Abilene
Cause
Heavy Rain
Reported by
Public
Coordinates
32.431, -99.757

Heavy rainfall resulted in flash flooding in Abilene.

Hail, Taylor

When
April 17, 12:38 PM CST to 12:42 PM CST
Where
Taylor County, 1.5 mi NNW of Potosi
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.340, -99.680

Hail, Throckmorton

When
April 17, 12:43 PM CST to 12:46 PM CST
Where
Throckmorton County, 10.99 mi WSW of Woodson
Measured
1.5 in hail
Reported by
Public
Coordinates
32.970, -99.230

Flash Flood, Taylor

When
April 17, 1:21 PM CST to 3:21 PM CST
Where
Taylor County, 2.25 mi N of Wylie to 2.15 mi N of Wylie
Cause
Heavy Rain
Reported by
Public
Coordinates
32.412, -99.777

Heavy rainfall resulted in flash flooding in Abilene.

Flash Flood, Taylor

When
April 17, 2:32 PM CST to 3:32 PM CST
Where
Taylor County, 0.82 mi N of Wylie to 0.9 mi N of Wylie
Cause
Heavy Rain
Reported by
Public
Coordinates
32.392, -99.772

Heavy rainfall resulted in flash flooding in Abilene.

Hail, Throckmorton

When
April 18, 1:40 PM CST to 1:44 PM CST
Where
Throckmorton County, 4.11 mi W of Woodson
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
33.010, -99.120

Hail, Schleicher

When
April 18, 1:45 PM CST to 1:49 PM CST
Where
Schleicher County, 0.91 mi NW of El Dorado Muni Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.860, -100.630

Hail, Shackelford

When
April 18, 1:50 PM CST to 1:54 PM CST
Where
Shackelford County, 5.8 mi NNW of Ibex
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.760, -99.150

Law enforcement reported golf ball size hail at the intersection of County Road 120 and U.S. Highway 180.

Hail, Schleicher

When
April 18, 1:55 PM CST to 1:59 PM CST
Where
Schleicher County, 1.37 mi ENE of El Dorado Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
30.860, -100.600

Hail, Tom Green

When
April 18, 2:00 PM CST to 2:04 PM CST
Where
Tom Green County, 0.59 mi E of Wall
Measured
1 in hail
Reported by
Public
Coordinates
31.370, -100.310

Hail, Throckmorton

When
April 18, 2:07 PM CST to 2:10 PM CST
Where
Throckmorton County, 2.07 mi S of Woodson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.990, -99.050

Hail, Throckmorton

When
April 18, 2:32 PM CST to 2:36 PM CST
Where
Throckmorton County, 5.94 mi WNW of Elbert
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.290, -99.100

Hail, Menard

When
April 18, 2:38 PM CST to 2:42 PM CST
Where
Menard County, 11.67 mi SW of Hext
Measured
2 in hail
Reported by
Public
Coordinates
30.730, -99.640

Thunderstorm Wind, Menard

When
April 18, 2:38 PM CST
Where
Menard County, 13.6 mi SSW of Hext
Measured
58 kt (67 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.680, -99.590

A few mesquite tree limbs were broken by the damaging winds about 1 mile west of London near FM 370.

Hail, Concho

When
April 18, 2:43 PM CST to 2:47 PM CST
Where
Concho County, 3.55 mi W of Eden
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.220, -99.910

Hail, McCulloch

When
April 18, 2:52 PM CST to 2:56 PM CST
Where
McCulloch County, Salt Gap
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
31.300, -99.600

Hail, Coleman

When
April 18, 3:23 PM CST to 3:27 PM CST
Where
Coleman County, 0.91 mi NE of Santa Anna
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.740, -99.320

Thunderstorm Wind, McCulloch

When
April 18, 3:26 PM CST to 3:30 PM CST
Where
McCulloch County, 1.38 mi S of Marco
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.130, -99.580

A coop observer reported numerous power poles snapped at the base.

Thunderstorm Wind, McCulloch

When
April 18, 3:33 PM CST to 3:36 PM CST
Where
McCulloch County, 2.16 mi SSE of Lohn
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.290, -99.410

A coop observer reported a power pole snapped at the base on County Road 304.

Hail, Jones

When
April 18, 4:05 PM CST to 4:08 PM CST
Where
Jones County, 5.29 mi E of Abilene
Measured
1 in hail
Reported by
County Official
Coordinates
32.560, -99.630

Hail, San Saba

When
April 18, 4:23 PM CST to 4:27 PM CST
Where
San Saba County, 2.95 mi W of Richland Spgs
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.270, -99.000

Hail, San Saba

When
April 18, 4:25 PM CST to 4:29 PM CST
Where
San Saba County, 0.59 mi E of Richland Spgs
Measured
2 in hail
Reported by
Public
Coordinates
31.270, -98.940

Hail, Kimble

When
April 18, 5:15 PM CST to 5:18 PM CST
Where
Kimble County, 7.74 mi ENE of Cleo
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.660, -99.770

A coop observer reported golf ball size hail covering U.S. Highway 83 near the Menard and Kimble County line.

Hail, Menard

When
April 18, 5:33 PM CST to 5:37 PM CST
Where
Menard County, 10.78 mi SSW of Hext
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.720, -99.580

Hail, Menard

When
April 18, 5:33 PM CST to 5:37 PM CST
Where
Menard County, 10.36 mi S of Hext
Measured
1.75 in hail
Reported by
Public
Coordinates
30.720, -99.530

The public reported golf ball size hail at the intersection of Saline Road and 1 mile north of U.S. Highway 377.

Hail, Mason

When
April 18, 6:08 PM CST to 6:12 PM CST
Where
Mason County, 0.59 mi W of Loyal Vly
Measured
1 in hail
Reported by
Public
Coordinates
30.580, -99.010

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570709, 570700, 570701, 570703, 570704, 570705, 570706, 570712, 570713, 570714, 570715, 570716, 570720, 570717, 570718, 570719, 570723, 570724, 570726, 570727, 570728, 570729, 570744, 570742, 570743, 570745, 570746, 570748, 570749, 570750, 570751, 570754, 570755, 570756, 570758, 570760, 570774, 570775, 570776, 570777, and more.